Alert archive / Texas / Fire Weather Watches in 2008
Fire Weather Watch 21, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this fire weather watch at Mar 14, 2008, 3:08 PM CDT for Loving County, Ward County, Winkler County, Texas. It took effect at Mar 16, 2008, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2008, 3:08 PM CDT (20:08 UTC)
- In effect from
- Mar 16, 2008, 1:00 PM CDT
- Expired
- Mar 16, 2008, 5:14 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Loving County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 102 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3787 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 142008 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT FRI MAR 14 2008 ...A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THIS EVENING... .A STRONG UPPER LEVEL JET COMBINED WITH DEEPENING SURFACE LOW PRESSURE ACROSS THE EASTERN TEXAS PANHANDLE AND WESTERN OKLAHOMA WILL CONTINUE TO BRING VERY WINDY CONDITIONS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE EARLY EVENING HOURS. UNSEASONABLY WARM TEMPERATURES COUPLED WITH VERY DRY AIR SPREADING ACROSS THE REGION WILL BRING SINGLE DIGIT RH TO THE ENTIRE AREA THROUGH THE REMAINDER OF THE AFTERNOON. THE COMBINATION OF THE STRONG WINDS...VERY DRY AIRMASS AND THE VERY DRY VEGETATION WILL BRING FAVORABLE POTENTIAL FOR WIND-DRIVEN WILDFIRES THROUGH THIS EVENING. WINDS SHOULD GRADUALLY DECREASE LATE THIS EVENING...BUT A COLD FRONT WILL BRING A WIND SHIFT TO THE NORTHWEST ACROSS MOST AREAS NORTH OF INTERSTATE 20 AFTER MIDNIGHT. NMZ114-TXZ258-150600- /O.NEW.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ /O.CON.KMAF.FW.W.0023.000000T0000Z-080315T0600Z/ /O.CON.KMAF.FW.A.0020.080315T1800Z-080316T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 208 PM MDT FRI MAR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... VERY WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITY VALUES BETWEEN 5 AND 10 PERCENT...AND WESTERLY WIND SPEEDS OF 45 TO 55 MPH...WITH GUSTS OVER 70 MPH ARE EXPECTED TO CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH THE REMAINDER OF THIS AFTERNOON. STRONG WINDS ARE EXPECTED TO PERSIST THROUGH THE EVENING...THEREFORE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING FIRE WEATHER SITUATION IS EXPECTED TODAY. HIGH WINDS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH UNUSUALLY WARM TEMPERATURES AND INCREASING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE TODAY. REMEMBER...IF A WILDFIRE ESCAPES INITIAL FIREFIGHTING EFFORTS... COUNTY JUDGES CAN AUTHORIZE LOCAL OFFICIALS TO ENFORCE MANDATORY EVACUATIONS OF PERSONAL PROPERTY. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AGAIN SATURDAY AND SUNDAY...WITH CONTINUED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH AND MINIMUM RELATIVE HUMIDITY LESS THAN 10 PERCENT BOTH DAYS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS SATURDAY AND SUNDAY. $$ NMZ115-TXZ057>060-067-074-080-150600- /O.NEW.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ /O.CON.KMAF.FW.W.0023.000000T0000Z-080315T0600Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 308 PM CDT FRI MAR 14 2008 /208 PM MDT FRI MAR 14 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... VERY WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITY VALUES NEAR 5 PERCENT...AND WESTERLY WIND SPEEDS OF 30 TO 45 MPH...WITH GUSTS OVER 55 MPH ARE EXPECTED TO CONTINUE ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN CORRIDOR...THE UPPER TRANS PECOS... THE DAVIS MOUNTAINS...AND THE MARFA PLATEAU THROUGH THE REMAINDER OF THIS AFTERNOON. STRONG WINDS ARE EXPECTED TO PERSIST THROUGH THE EVENING...THEREFORE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING FIRE WEATHER SITUATION TODAY. HIGH WINDS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH UNUSUALLY WARM TEMPERATURES AND INCREASING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE TODAY. REMEMBER...IF A WILDFIRE ESCAPES INITIAL FIREFIGHTING EFFORTS... COUNTY JUDGES CAN AUTHORIZE LOCAL OFFICIALS TO ENFORCE MANDATORY EVACUATIONS OF PERSONAL PROPERTY. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AGAIN SUNDAY AS SOUTH WINDS INCREASE TO 20 TO 30 MPH AND RELATIVE HUMIDITY DROPS BELOW 15 PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING. $$ TXZ045>048-050>053-061>063-068>070-075-079-081-082-150600- /O.CON.KMAF.FW.W.0023.000000T0000Z-080315T0600Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- BIG BEND AREA-TERRELL- 308 PM CDT FRI MAR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... VERY WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITY VALUES NEAR 5 PERCENT...AND WESTERLY WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS OVER 50 MPH ARE EXPECTED TO CONTINUE ACROSS THE PERMIAN BASIN... THE LOWER TRANS PECOS REGION AND MUCH OF THE BIG BEND REGION THROUGH THE REMAINDER OF THIS AFTERNOON. STRONG WINDS ARE EXPECTED TO PERSIST THROUGH THE EVENING...THEREFORE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH UNUSUALLY WARM TEMPERATURES AND INCREASING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE TODAY. REMEMBER...IF A WILDFIRE ESCAPES INITIAL FIREFIGHTING EFFORTS... COUNTY JUDGES CAN AUTHORIZE LOCAL OFFICIALS TO ENFORCE MANDATORY EVACUATIONS OF PERSONAL PROPERTY. $$
5 follow-up statements
000 WWUS84 KMAF 150638 RFWMAF FIRE WEATHER WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 AM CDT SAT MAR 15 2008 .AN UPPER LEVEL LOW DEEPENING OVER ARIZONA WILL CONTINUE WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. THIS COMBINED WITH DRY CONDITIONS WILL CREATE THE POSSIBILITY FOR RED FLAG CONDITIONS TODAY AND SUNDAY. NMZ114-TXZ258-151445- /O.CON.KMAF.FW.A.0020.080315T1800Z-080316T0000Z/ /O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 1237 AM MDT SAT MAR 15 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH THIS AFTERNOON. A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH INCREASING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD TODAY AND AGAIN ON SUNDAY. $$ NMZ115-TXZ057>060-067-074-080-151445- /O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 137 AM CDT SAT MAR 15 2008 /1237 AM MDT SAT MAR 15 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN SUNDAY AS SOUTH WINDS INCREASE TO 20 TO 30 MPH AND RELATIVE HUMIDITY DROPS BELOW 15 PERCENT. THEREFORE A FIRE WEATHER WATCH CONTINUES FOR SUNDAY AFTERNOON AND EVENING. $$
000 WWUS84 KMAF 151024 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 524 AM CDT SAT MAR 15 2008 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS FOR 20 FT WIND SPEEDS GREAT THAN 20 MPH...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND THE DAVIS AND GUADALUPE MOUNTAINS FOR THE POSSIBILITY OF INCREASED 20 FT WINDS...CONTINUED DRY CONDITIONS...AND HIGH FIRE DANGER... .AN UPPER LEVEL LOW MOVING TOWARDS THE AREA WILL CAUSE ANOTHER INCREASING WINDS ACROSS THE GUADALUPE MOUNTAINS TODAY THEN DEVELOPING FURTHER EAST INTO SUNDAY. THE CHRONICALLY DRY AIRMASS WILL REMAIN ENTRENCHED OVER THE AREA INTO EARLY NEXT WEEK ALLOWING RELATIVE HUMIDITY VALUES TO REMAIN IN THE LOW TEENS TO SINGLE DIGITS ACROSS MUCH OF THE AREA. THIS WILL KEEP FIRE WEATHER CONCERNS ELEVATED FOR THE NEXT FEW DAYS AS AFTERNOON TEMPERATURES BEGIN TO WARM AGAIN AND WINDS INCREASE. NMZ114-TXZ258-151830- /O.UPG.KMAF.FW.A.0020.080315T1800Z-080316T0000Z/ /O.NEW.KMAF.FW.W.0024.080315T1200Z-080316T0000Z/ /O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 424 AM MDT SAT MAR 15 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE FIRE WEATHER WATCH WAS UPGRADED AND IS NO LONGER IN EFFECT. AN ADDITIONAL FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH INCREASING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD TODAY ACROSS THE GUADALUPE MOUNTAINS AND AGAIN ON SUNDAY AS CONDITIONS DETERIORATE FURTHER EAST. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-TXZ057>060-067-074-080-151830- /O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 524 AM CDT SAT MAR 15 2008 /424 AM MDT SAT MAR 15 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH INCREASING DROUGHT CONDITIONS WILL CREATE POSSIBLE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD ON SUNDAY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...AND THE DAVIS AND GUADALUPE MOUNTAINS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 13
000 WWUS84 KMAF 151936 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT SAT MAR 15 2008 ...A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM CDT FOR THE GUADALUPE AND DAVIS MOUNTAINS FOR 20 FT WIND SPEEDS GREAT THAN 20 MPH...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND EVENING ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND THE DAVIS AND GUADALUPE MOUNTAINS FOR THE POSSIBILITY OF INCREASED 20 FT WINDS...CONTINUED DRY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER... .AN UPPER LEVEL LOW MOVING TOWARDS THE AREA HAS RESULTED IN INCREASED WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON. THE CHRONICALLY DRY AIRMASS WILL REMAIN ENTRENCHED OVER THE AREA INTO EARLY NEXT WEEK ALLOWING RELATIVE HUMIDITY VALUES TO REMAIN IN THE LOW TEENS TO SINGLE DIGITS ACROSS MUCH OF THE AREA. THIS WILL KEEP FIRE WEATHER CONCERNS ELEVATED FOR THE NEXT FEW DAYS AS AFTERNOON TEMPERATURES BEGIN TO WARM AGAIN AND WINDS INCREASE. TXZ074-161215- /O.EXB.KMAF.FW.W.0024.000000T0000Z-080316T0300Z/ /O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ DAVIS/APACHE MOUNTAINS AREA- 236 PM CDT SAT MAR 15 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH DRY FUELS HAS CREATED WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD THIS AFTERNOON AND EVENING ACROSS THE DAVIS MOUNTAINS. THESE CONDITIONS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$ NMZ114-TXZ258-161215- /O.EXT.KMAF.FW.W.0024.000000T0000Z-080316T0300Z/ /O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 136 PM MDT SAT MAR 15 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH DRY FUELS HAS CREATED WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD THIS AFTERNOON AND EVENING ACROSS THE DAVIS MOUNTAINS. THESE CONDITIONS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$ NMZ115-TXZ057>060-067-080-161215- /O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- MARFA PLATEAU- 236 PM CDT SAT MAR 15 2008 /136 PM MDT SAT MAR 15 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... SUSTAINED WINDS OF 20 MPH OR GREATER WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. SINCE MINIMUM AFTERNOON RH/S ARE EXPECTED TO BE 5 TO 10 PERCENT...AND FIRE DANGER VERY HIGH TO EXTREME...A FIRE WEATHER WATCH REMAINS IN EFFECT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMAF 160357 RFWMAF FIRE WEATHER WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1057 PM CDT SAT MAR 15 2008 ...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...WESTERN PERMIAN BASIN...AND THE DAVIS AND GUADALUPE MOUNTAINS FOR THE POSSIBILITY OF INCREASED 20 FT WINDS...CONTINUED DRY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER... .A DRY AIRMASS WILL REMAIN INTACT ACROSS THE PLAINS AND MOUNTAINS OF SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS. WINDS WILL INCREASE TOMORROW AFTERNOON AS AN UPPER LEVEL LOW APPROACHES THE REGION. THE CHRONICALLY DRY AIRMASS WILL REMAIN ENTRENCHED OVER THE AREA ON SUNDAY AS TEMPERATURES RISE ABOVE NORMAL. THIS WILL ALLOW RELATIVE HUMIDITY VALUES TO REMAIN IN THE LOW TEENS TO SINGLE DIGITS ACROSS MUCH OF THE AREA. NMZ114-115-TXZ057>060-067-074-080-258-161200- /O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-GUADALUPE MOUNTAINS- 1057 PM CDT SAT MAR 15 2008 /957 PM MDT SAT MAR 15 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... SUSTAINED WINDS OF 20 MPH OR GREATER WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. SINCE MINIMUM AFTERNOON RH/S ARE EXPECTED TO BE 5 TO 10 PERCENT...AND FIRE DANGER VERY HIGH TO EXTREME...A FIRE WEATHER WATCH REMAINS IN EFFECT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMAF 161014 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 514 AM CDT SUN MAR 16 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...WESTERN PERMIAN BASIN...AND THE DAVIS AND GUADALUPE MOUNTAINS FOR 20 TO 25 MPH 20 FT WINDS...CONTINUED DRY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER... .A DRY AIRMASS WILL REMAIN INTACT ACROSS THE PLAINS AND MOUNTAINS OF SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS. WINDS WILL INCREASE THIS AFTERNOON AS AN UPPER LEVEL LOW APPROACHES THE REGION. MOISTURE WILL INCREASE ACROSS THE EASTERN PERMIAN BASIN...HOWEVER A DRY AIRMASS WILL REMAIN ENTRENCHED OVER THE REMAINDER OF THE AREA TODAY WITH RELATIVE HUMIDITY VALUES AGAIN FALLING FROM THE LOW TEENS TO SINGLE DIGITS. NMZ114-115-TXZ057>060-067-074-080-258-161815- /O.UPG.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/ /O.NEW.KMAF.FW.W.0025.080316T1800Z-080317T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-GUADALUPE MOUNTAINS- 514 AM CDT SUN MAR 16 2008 /414 AM MDT SUN MAR 16 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 20 TO 30 MPH IN THE LOWER ELEVATIONS AND 30 TO 45 MPH IN THE HIGHER ELEVATIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 10 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDTIONS THIS AFTERNOON INTO THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ TXZ045-050-061-068-075-079-081-161815- /O.NEW.KMAF.FW.W.0025.080316T1800Z-080317T0300Z/ GAINES-ANDREWS-ECTOR-CRANE-PECOS-PRESIDIO VALLEY-BIG BEND AREA- 514 AM CDT SUN MAR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDTIONS THIS AFTERNOON INTO THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this fire weather watch went out at Mar 14, 3:05 PM CDT, 3 minutes earlier.
Area forecast discussion, Mar 14, 3:05 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
305 PM CDT FRI MAR 14 2008
.DISCUSSION...
BIGGEST NEWS IN THE SHORT TERM IS THE ONGOING EXTREMELY CRITICAL
FIRE WEATHER CONDITIONS. ACROSS THE AREA...TEMPS ARE IN THE LOW TO
UPPER 80S AND RH/S ARE BELOW 10 PERCENT. STILL EXPECTING WARMING
TO CONTINUE OVER THE NEXT FEW HOURS...BRING RH/S DOWN EVEN MORE.
18Z SOUNDING SHOWED A VERY WELL MIXED LAYER AS EXPECTED. MID-LEVEL
WINDS INCREASED ABOUT 10 KNOTS ABOVE MORNING FLIGHT...WITH 700
WINDS AROUND 40 KTS AND 850 WINDS NEAR 30 KTS. WITH THE MID-LEVEL
WIND MAX STILL TO THE WEST OF THE AREA...SFC WINDS SHOULD INCREASE
SLIGHTLY OVER THE NEXT FEW HOURS AS MIXING CONTINUES. WINDS SHOULD
BEGIN TO RELAX AFTER MIDNIGHT.
OVERNIGHT LOWS SHOULD BE SIMILAR TO LAST NIGHT ACROSS MOST OF THE
AREA. A COLD FRONT CURRENTLY LOCATED IN THE EXTREME NORTHERN PORTION
OF THE TEXAS PANHANDLE WILL WORK ITS WAY SOUTH THROUGH THE CWA BY
TOMORROW MORNING. ABOUT A 10 TO 15 DEGREE DROP IN HIGH TEMPS IS IN
STORE FOR SATURDAY. THE NORTH WINDS BEHIND WONT LAST LONG AS AN
UPPER LEVEL LOW APPROACHES THE AREA. SURFACE WINDS WILL SHIFT OUT OF
THE SOUTHEAST...BRINGING GULF MOISTURE TO EASTERN PORTIONS OF THE
CWA. A DRY LINE IN THE EAST SETUP SEEMS TO BE WHATS COMING UP
WHILE A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN HALF OF
THE CWA SUNDAY AFTERNOON. THUNDERSTORMS ARE EXPECTED THAT NIGHT IN
THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION. FROM THAT
POINT...DIFFERENCES ENSUE BETWEEN THE MODELS. THE NAM AND GFS WANT
TO GET RID OF THE LOW MUCH FASTER THAN THE ECMWF. AS OF
LATE...ECMWF HAS HAD A BETTER HANDLE ON THE SPEED OF THESE
LOWS...WITH THE OTHER TWO FOLLOWING SUIT AS THE EVENT NEARED.
NEGATIVE LI/S...1000 J/KG CAPE...PLENTY OF LIFT...AND POSSIBLE
DRYLINE COMBINE TO AT LEAST A FEW RUMBLES OF THUNDER WITH THE
ACTIVITY THAT DEVELOPS. A FEW SEVERE WILL NOT BE OUT OF THE
QUESTION. WRAP AROUND SHOWERS AS THE LOW PASSES MIGHT BRING MUCH
NEEDED RAINFALL TO THE AREA...BUT NOT GETTING EXCITED YET.
RETURN OF ZONAL FLOW IS EXPECTED AFTER THE EJECTION OF THE UPPER
LOW.
&&
.FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND WILL CONTINUE
UNTIL 1 AM CST DUE TO STRONG WESTERLY WINDS AND VERY POOR RH
RECOVERY DURING THE EARLY NIGHT HOURS. AREAWIDE CONDITIONS ATTM ARE
RH IS BELOW 15 PERCENT AND SUSTAINED WINDS RANGING FROM 25 TO 40
KTS. MINIMUM RH OF 5 PERCENT OR LESS IS EXPECTED THROUGH ALL OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO WITHIN THE NEXT FEW HOURS. THE
VERY WINDY CONDITIONS EFFECTING THE DAVIS AND GUADALUPE MOUNTAINS
WILL CONTINUE UNTIL 7 AM CST SATURDAY MORNING. A COLD FRONT IS
EXPECTED TO MOVE ACROSS THE CWA TONIGHT. THIS WILL BRING RELIEF TO
MOST OF THE AREA BY DROPPING TEMPS ABOUT 10 DEGREES.
UNFORTUNATELY...DRY WILL REMAIN IN PLACE AND SFC TROUGH OVER NEW
MEXICO WILL KEEP WINDS UP IN THE GDP MTNS. A FIRE WEATHER WATCH IS
IN EFFECT TOMORROW AFTERNOON FOR THIS AREA. FIRE WEATHER CONCERNS
WILL CONTINUE INTO SUNDAY FOR SOUTHEASTERN NEW MEXICO...UPPER TRANS
PECOS REGION...VAN HORN CORRIDOR...AND GUADALUPE MOUNTAINS AS A
STRONG SFC PRESSURE GRADIENT OVER THE AREA KEEPS ELEVATED AND DRY
SOUTHWESTERLY WINDS PLAGUING THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 46 75 48 74 / 0 0 0 10
CARLSBAD NM 44 77 46 76 / 0 0 0 0
DRYDEN TX 54 85 54 73 / 0 0 0 0
FORT STOCKTON TX 52 83 52 83 / 0 0 0 0
GUADALUPE PASS TX 46 73 49 69 / 0 0 0 0
HOBBS NM 41 75 47 75 / 0 0 0 0
MARFA TX 40 77 38 77 / 0 0 0 0
MIDLAND INTL AIRPORT TX 44 76 47 75 / 0 0 0 0
ODESSA TX 45 75 51 76 / 0 0 0 0
WINK TX 46 84 50 85 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 6 AM MDT SATURDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
FIRE WEATHER WATCH FROM 12 PM TO 6 PM MDT SATURDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
FIRE WEATHER WATCH FROM 12 PM TO 9 PM MDT SUNDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 1 PM TO 6 PM MDT THIS AFTERNOON FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 1 AM
CDT /MIDNIGHT MDT/ SATURDAY FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...
HOWARD...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
VALLEY...REAGAN...SCURRY...TERRELL...UPTON.
HIGH WIND WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 7
AM CDT /6 AM MDT/ SATURDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM 12 PM TO 6 PM MDT SATURDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM
MDT/ SUNDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...LOVING...MARFA PLATEAU...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR...WARD...WINKLER.
&&
77/21Hazardous weather outlook, Mar 14, 5:55 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 AM CDT FRI MAR 14 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 555 AM CDT FRI MAR 14 2008 /455 AM MDT FRI MAR 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...AND ADJACENT PLAINS OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY WITH SUSTAINED WINDS NEAR 40 MPH AND GUSTS OF 60 TO 70 MPH. VERY WINDY CONDITIONS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH ARE EXPECTED ACROSS MOST OF THE REMAINDER OF THE AREA. A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION IS EXPECTED TODAY AS EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL BE PRESENT ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A RED FLAG WARNING IS IN EFFECT AREAWIDE UNTIL 1 AM CDT SATURDAY. RELATIVE HUMIDITY VALUES OF LESS THAN 5%...NEAR RECORD HIGH TEMPERATURES...AND VERY STRONG WINDS WILL RESULT IN RAPID FIRE GROWTH POTENTIAL FOR ANY WILDFIRES. WIND GUSTS ARE EXPECTED TO BE NEAR 90 MPH IN THE GUADALUPE MOUNTAINS...UP TO 70 MPH IN THE DAVIS MOUNTAINS... AND UP TO 55 MPH ACROSS THE REST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED FIRE DANGER WILL CONTINUE IN THE GUADALUPE MOUNTAINS SATURDAY AND SUNDAY AS DRY AND WINDY CONDITIONS REMAIN IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Fire Weather Watches in Texas, 2008Fire Weather Watches in New Mexico, 2008Every fire weather watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.